EXACTECH, INC. OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 3,; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
234-03-03 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Osteolysis (2377); Joint Laxity (4526)
| Date of Event |
06/17/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 204-23-11 - ps tibial inserts sz 3, 11mm, 204-04-34 - trapezoid tibial tray sz 3f/4t.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
Event or Problem Description
It was reported that a patient, who had an initial right knee implanted, underwent a revision procedure.The surgeon performed a synovectomy surrounding the affected knee.Severe osteolysis present.Severe damage to the tibial insert.Upon further inspection, the femoral component had loosened.All components were removed and revised to another system.There were no surgical delays or device breakages reported.The patient was last known to be in stable condition following the event.No x-rays were able to be obtained.The explanted devices are not available for return.The hospital retained them for analysis.Device images were provided.No further information is available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3, h6, h10, h11.This is 1 of 2 reports.According to the information provided, all components were removed and revised to another system.Severe damage to the tibial insert and the femoral component had loosened were reported.No device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.The review identified the image of the femoral component appeared unremarkable for an explanted component.The articular surface of the tibial insert appears to be worn with areas of pitting.The pitting may be related to delamination and/or third body wear.Additionally, the damage appears to be primarily on the anterior aspect of the articular surface and there also appears to be notching on the anterior portion of the tibial insert spine.The wear pattern may suggest relative hyperextension of the joint and/or ap instability.There also appears to be deformation and/or wear to the posterior aspect of the tibial insert spine.This may indicate higher-than-normal shear forces and rapid, rather than gradual, engagement of the femoral cam with the tibial insert spine during knee flexion.There appears to be some minor burnishing marks on the mating surface of the tibial tray.This was likely due to micromotion between the insert and the tray.The device otherwise appears unremarkable for an explanted component.A review of complaint history determined that no further action is required as no trends were identified.The revision reported may have been the result of femoral loosening and tibial insert wear with subsequent osteolysis.The wear may be related to orientation of the components and/or joint instability.However, the reasons for the wear and the reported loosening could not be confirmed because the devices were not available for evaluation and no radiographs were provided.Additionally, manufacturing and patient related contributions could not be assessed based on the available information.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: e, g.The revision reported may have been the result of femoral loosening and tibial insert wear with subsequent osteolysis.The wear may be related to orientation of the components and/or joint instability.However, the reasons for the wear and the reported loosening could not be confirmed because the devices were not available for evaluation and no radiographs were provided.Additionally, manufacturing and patient related contributions could not be assessed based on the available information.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.